MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE BLOOD SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE BLOOD SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10015414
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris pump module blood set was damaged the following information was received by the initial reporter with the verbatim: during blood transfusion the nurse attempted to squeeze the non-vented drip chamber to get more blood into the chamber.However, as soon as the nurse has squeezed it, one of the tubes attached to the blood side popped off and got disconnected from the filter.Subsequently, blood free flowed from the disconnected tubing unto the floor and the nurse.
 
Event or Problem Description
No additional information was provided.Material#: 10015414, batch number#: 23085527.Customer response: the incident was identified after the infusion had already begun.We run the blood initially as a test dose over 15 minutes at a low rate.After the 15-minute test dose had completed, i went to check the line and squeeze more blood into the drip chamber and as soon as i touched the drip chamber the tubing disconnected from the drip chamber and blood leaked out onto the floor and onto myself.I hope this helps.
 
Additional Manufacturer Narrative
The customer reported the tubing snapped off, and returned one photo of material 10015414 and lot 23085527.The picture(s) were examined, and the failure was verified.The tubing was separated enough to be an issue and allow air into the line.A notification was sent to manufacturing, but without the physical sample for investigation, not enough information is available, and the root cause was unable to be found.Device history record review for model 10015414 lot number 23085527 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 02sep2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD ALARIS PUMP MODULE BLOOD SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18423455
Report Number9616066-2023-02452
Device Sequence Number8089115
Product Code FPA
UDI-Device Identifier50885403233997
UDI-Public(01)50885403233997
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K894842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/18/2026
Device Catalogue Number10015414
Device Lot Number23085527
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2023
Supplement Date Received by Manufacturer02/12/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown